Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 272, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2018, 8:27 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 8:27 PM CDT (01:27 UTC)
- Expired
- Oct 7, 2018, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.1
The text
As transmitted.
352 WUUS54 KTSA 080127 SVRTSA OKC113-117-080200- /O.NEW.KTSA.SV.W.0272.181008T0127Z-181008T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 827 PM CDT SUN OCT 7 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Central Osage County in northeastern Oklahoma... North central Pawnee County in northeastern Oklahoma... * Until 900 PM CDT. * At 827 PM CDT, a severe thunderstorm was located 4 miles southwest of Ralston, moving northeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Fairfax... Ralston... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3638 9675 3642 9683 3664 9670 3656 9653 TIME...MOT...LOC 0127Z 215DEG 21KT 3644 9677 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$
2 follow-up statements
812
WWUS54 KTSA 080142
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
842 PM CDT SUN OCT 7 2018
OKC117-080152-
/O.CAN.KTSA.SV.W.0272.000000T0000Z-181008T0200Z/
Pawnee OK-
842 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PAWNEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3664 9670 3656 9653 3646 9668 3647 9671
3648 9670 3650 9672 3652 9672 3653 9673
3654 9673 3655 9674
TIME...MOT...LOC 0142Z 215DEG 21KT 3651 9671
$$
OKC113-080200-
/O.CON.KTSA.SV.W.0272.000000T0000Z-181008T0200Z/
Osage OK-
842 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL OSAGE COUNTY...
At 842 PM CDT, a severe thunderstorm was located over Ralston, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fairfax...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 9670 3656 9653 3646 9668 3647 9671
3648 9670 3650 9672 3652 9672 3653 9673
3654 9673 3655 9674
TIME...MOT...LOC 0142Z 215DEG 21KT 3651 9671
HAIL...0.88IN
WIND...60MPH
$$240
WWUS54 KTSA 080155
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
855 PM CDT SUN OCT 7 2018
OKC113-080205-
/O.EXP.KTSA.SV.W.0272.000000T0000Z-181008T0200Z/
Osage OK-
855 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3664 9670 3656 9653 3646 9668 3647 9671
3648 9670 3650 9672 3652 9672 3653 9673
3654 9673 3655 9674
TIME...MOT...LOC 0155Z 215DEG 21KT 3656 9666
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:25 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 7, 6:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 625 PM CDT Sun Oct 7 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered storms continue across southeast OK this evening, but high-res model solutions show this activity waning over next few hours. Convective potential should become more closely tied to retreating warm front located from SW-NC OK. Highest probability of any storm impacts at TAF sites will be at the NE OK locations through about 10z and at KMLC through 03z, with MVFR conditions becoming more prevalent across eastern OK tonight. South winds will increase late Monday morning with all areas trending back to VFR conditions. && .PREV DISCUSSION... /Issued 352 PM CDT Sun Oct 7 2018/ DISCUSSION... Surface warm front has lifted north across northeast Oklahoma once again, with gusty south winds at Tulsa and dewpoints back in the low 70s across much of the area. A couple storms which developed across far eastern Oklahoma earlier have taken full advantage of the rich moisture and favorably sheared environment. These storms have had a history of low level rotation, with the last one moving through Benton County now. Any new storms within this zone will have to be monitored. With the boundary lifting north, there won't be as much low level confluence to support new storms, but there are storms across north Texas and southeast Oklahoma within an axis of warm advection that will continue through the late afternoon and evening. There should be overall less coverage of storms this evening, with decreasing chances after midnight. Storms currently across southwest Oklahoma will likely affect areas north and west of I-44 through tonight. Another warm day is expected Monday, depending on how much cloud cover there is. The best chances for rain remain across western and central portions of Oklahoma, with dry weather across Arkansas. Upper trough will finally move out into the Plains on Tuesday, which will force a significant cold front through by Wednesday morning. The moist airmass in place combined with strengthening winds aloft will bring a chance for severe weather on Tuesday in addition to heavy rain. The highest potential for flooding will generally be north and west of Interstate 44, where the heaviest rain will fall tonight and then again on Tuesday. The good news is the system is progressive so flooding impacts are less likely across southeast Oklahoma and western Arkansas given the current forecasts. Much cooler temperatures are expected in the Wed-Fri period, with lows in the 40s and 50s and highs in the 60s. It will finally start to feel like fall! && .PRELIMINARY POINT TEMPS/POPS... TUL 71 83 70 78 / 50 20 40 90 FSM 69 88 70 80 / 20 10 10 40 MLC 71 84 70 78 / 30 20 20 80 BVO 69 83 68 77 / 60 30 50 80 FYV 68 83 67 79 / 20 10 10 30 BYV 67 85 68 78 / 20 10 10 30 MKO 69 83 69 79 / 30 10 30 70 MIO 69 84 69 79 / 50 10 30 60 F10 69 82 69 76 / 40 20 30 80 HHW 69 85 69 80 / 30 20 20 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Oct 7, 4:59 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 PM CDT Sun Oct 7 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 PM CDT Sun Oct 7 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily eastern Oklahoma. ONSET...Ongoing...gradually decreasing after sunset. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Potential continues through overnight hours. DISCUSSION... Scattered thunderstorms will continue through the evening hours, with the higher coverage of storms trending toward northeast Oklahoma and points westward overnight. A few severe storms will remain possible primarily through the evening hours with locally strong winds the primary concern. A few storms earlier this afternoon exhibited brief tornadic potential, and that potential may remain present through early evening however the chances remain very low for any specific location. Locally heavy rainfall will remain possible with the ongoing storms, with the location of the heaviest rains focusing to areas northwest of Interstate 44 and points further west. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will remain possible across eastern Oklahoma on Monday with higher chances remaining further west. A stronger storm system will eject into the Plains on Tuesday with widespread thunderstorms expected Tuesday afternoon through Tuesday night. Severe weather potential will increase with this period of higher thunderstorm chances. Drier and cooler weather prevails for late week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 7, 4:24 PM CDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 424 PM CDT SUN OCT 7 2018 OKZ049-075-072200- Latimer OK-Pushmataha OK- 424 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND SOUTHWESTERN LATIMER COUNTIES UNTIL 500 PM CDT... At 424 PM CDT, a strong thunderstorm was located near Clayton Lake State Park, moving north at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Clayton... Clayton Lake State Park... Tuskahoma... Higgins... Yanush... Sardis... LAT...LON 3445 9525 3448 9542 3483 9548 3481 9515 TIME...MOT...LOC 2124Z 184DEG 25KT 3452 9535
Local storm report, Oct 7, 4:36 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
10/07/2018 BENTON AR PUBLIC
LARGE TREE BRANCH DOWN. RELAYED VIA SOCIAL MEDIA.
&&
JBMSpecial weather statement, Oct 7, 5:43 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT SUN OCT 7 2018
OKZ049-072330-
Pushmataha OK-
543 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
630 PM CDT...
At 543 PM CDT, a strong thunderstorm was located 4 miles south of
Snow, moving north at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Clayton... Clayton Lake State Park...
Stanley... Tuskahoma...
Snow... Sardis...
LAT...LON 3464 9552 3468 9551 3468 9522 3425 9534
3425 9547
TIME...MOT...LOC 2243Z 181DEG 34KT 3433 9539Special weather statement, Oct 7, 6:20 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 620 PM CDT SUN OCT 7 2018 OKZ073-080000- Pittsburg OK- 620 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY UNTIL 700 PM CDT... At 620 PM CDT, a strong thunderstorm was located over Wardville, moving north at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Kiowa... Ashland... Haywood... Arpelar... LAT...LON 3504 9609 3504 9585 3468 9591 3468 9609 TIME...MOT...LOC 2320Z 184DEG 31KT 3464 9604
Special weather statement, Oct 7, 7:28 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 PM CDT SUN OCT 7 2018
OKZ054-059-080115-
Osage OK-Pawnee OK-
728 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES UNTIL 815 PM CDT...
At 728 PM CDT, a strong thunderstorm was located 5 miles northwest of
Ralston, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Fairfax... Shidler...
Ralston... Burbank...
Grainola... Foraker...
Pearsonia... Webb City...
Apperson...
LAT...LON 3681 9637 3644 9675 3654 9694 3655 9693
3655 9690 3656 9689 3658 9689 3659 9691
3678 9677 3678 9675 3680 9675 3696 9664
TIME...MOT...LOC 0028Z 214DEG 38KT 3655 9680Special weather statement, Oct 7, 8:04 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
804 PM CDT SUN OCT 7 2018
OKZ059-080130-
Pawnee OK-
804 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE COUNTY UNTIL 830
PM CDT...
At 804 PM CDT, a strong thunderstorm was located 5 miles northeast of
Morrison, moving north at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee...
LAT...LON 3646 9698 3646 9693 3647 9691 3647 9688
3649 9686 3646 9673 3624 9682 3625 9693
3633 9693 3633 9701 3634 9702
TIME...MOT...LOC 0104Z 195DEG 23KT 3633 9692The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:28 PM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Oct 7, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Oct 7, 7:52 PM CDT | Tornado Warning | TSA | Osage | 38 min |
| Oct 7, 8:04 PM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Oct 7, 8:24 PM CDT | Tornado Warning | TSA | Osage | 51 min |
| Oct 7, 8:52 PM CDT | Special Weather Statement | TSA | Pawnee | 38 min |
| Oct 7, 9:08 PM CDT | Tornado Warning | TSA | Osage | 28 min |
| Oct 7, 9:14 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Oct 8, 9:19 AM CDT | River Flood Warning | TSA | Ottawa | 7 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.